MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOFIBERVIDEOSCOPE; BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOFIBERVIDEOSCOPE; BRONCHOVIDEOSCOPE
Model Number BF-XP160F
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed, during the device inspection.That the brochovideoscope exhibited no image-unrestorable, no error code.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the device evaluation and the legal manufacturer's final investigation.The device was returned to olympus for inspection, and the reportable malfunction was confirmed.A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue was identified.Based on the results of the investigation, a definitive root cause could not be determined.However, olympus presumed, the image sensor unit was damaged.The insertion section was dented due to internal image sensor was damaged by applying external stress by hitting/dropping.The suggested event is detectable and preventable by handling the scope in accordance with the following sections of the instructions for use: "important information ¿ please read before use precaution for disappeared or frozen endoscopic image; warning ·follow the precautions given below when handling the instrument.Otherwise, the endoscopic image may disappear unexpectedly or the frozen image may not be restored during the examination.Precaution for disappeared or frozen endoscopic image; caution ¿ turn the video system center off before connecting or disconnecting the videoscope cable from the electrical connector on the endoscope.Turn the switch on or off only when the videoscope cable is connected to both the video system center and electrical connector on the endoscope.Failure to do so can result in equipment damage, including destruction of the ccd.¿ do not touch the electrical contacts inside the electrical connector.Ccd damage may result.3.6 inspection of the endoscopic system inspection of the endoscopic image 4.While observing the palm of your hand, confirm that the wli and nbi endoscopic image is free from noise, blur, fog, or other irregularities.5.Angulate the bending section and confirm that the endoscopic image is free from momentary disappearing or other irregularities.Chapter 5 troubleshooting if the endoscope is visibly damaged, does not function as expected or is found to have irregularities during the inspection described in chapter 3, ¿preparation and inspection¿, do not use the endoscope.Contact olympus.Some problems that appear to be malfunctions may be correctable by referring to section 5.1, ¿troubleshooting guide¿.If the problem cannot be resolved by the described remedial action, stop using the endoscope and send it to olympus for repair.Olympus does not repair accessory parts.If an accessory part becomes damaged, contact olympus to purchase a replacement." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA BRONCHOFIBERVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20038863
Report Number9610595-2024-16792
Device Sequence Number6395620
Product Code EOQ
UDI-Device Identifier04953170340116
UDI-Public04953170340116
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K033225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberBF-XP160F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown